Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have painful wart on thumb. Taking gardasil for HPV. What should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have a wart on my thumb (I have a picture to attach). I have had this for well over 5 years. It seems to go dormant for a couple weeks where it appears to be drying out, and then the next 2 weeks it is 'alive' and painful when I poke it with a fingernail. I have several other (at least 5) small flesh colored warts on my 2 hands, however they do not behave the same way and they are relatively new (the past few years). I have taken Gardasil for HPV (2 shots so far, about to take the 3rd). It has not seemed to affect anything, although I had a wart on my back that has gone away since taking Gardasil. I have no other warts other than these on my hands. Please advise.
Posted Wed, 17 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 56 minutes later

Thanks for writing in.

Photo you have attached shows a baby and you in swimming pool.Cant see any wart!

Warts are caused HPV virus .They are a family of virus with more than 100 types.

Gardasil is effective against only 4 types.

Warts are caused by different types against which gardasil is not effective.

Best treatment in your case would be removal of warts by RF cautery.

It is a office procedure done at dermatology clinic.

It is a one time treatment.Removes thre warts permanently.

It would be better to get it done at earliest.

Hope this helps.

I would be available for follow up.


Above answer was peer-reviewed by
Follow-up: Have painful wart on thumb. Taking gardasil for HPV. What should be done? 1 hour later
Sorry, I have uploaded the correct photo for you to see.

A dermatologist recommended the Gardasil (one that I visited in person). He seemed pretty respectable (many celebrity clients with photos on the wall, flashy large office etc). Should I not see this dermatologist again?

Is there any reason why this one wart on my thumb hurts when pressed with a fingernail but the others do not at all? Any commentary on the fact that it seems to 'fire up' then go into a 'dormant' state in 2 week cycles? Is that normal?
Answered by Dr. Sudarshan 25 minutes later
Hi again,

Gardasil is not effective against the skin warts.It is preventing from genital warts and cervical cancer.

Wart can get secondarily infected and get painful. Otherwise warts are painless .

Cyclic change in the wart is not very common.It can get infected and painful after infection gets cured pain goes away.

Removal of warts by RF cautery is best method.

Hope this helps.

Above answer was peer-reviewed by
Follow-up: Have painful wart on thumb. Taking gardasil for HPV. What should be done? 1 hour later
Thanks. Where is RF cautery available? When I search for it, it seems like predominently an Indian treatment? Is this widely available in North America? Anything else you can recommend over the counter?

Also, can you please remove my name from the first question, the 'Charlesmoscoe', just in case this gets into any search results as I see many questions and answers are posted publicaly on this site. Thanks
Answered by Dr. Sudarshan 8 hours later
Hi again,

RF is radiofrequency cautery it is available in XXXXXX also .

Electrocautery can also be used.

Over the counter medications are not much effective and are not safe.

Best option over the counter is WARTNIL PEN.

It is available online also.

The premium questions posted like yours are not visible to online community.

Your name is protected.still I will get it removed from answer.

If you are satisfied with answer accept it and rate it at the end.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor